Waiting for Savasana

Roids!

2 Comments

Ugh!  Steroids are the worst.

They keep you standing up and they keep the pain away for a bit but other than that, not much fun.

My firstmom said that when she was coming down off of the steroids she would get weepy.  I have not had that so far.

I’m just edgy.  And I think too much.

I get a bit aggressive while on steroids.  For instance, the other day, I had to meet my plastic surgeon at the actual plastic surgery center rather than the breast center.  The plastics center is a bit more posh  even though it is just around the corner from the breast center.  Well, that day I was wearing my pink wig and as hubby and I were walking to the car this snotty elderly lady walking into the fancy plastic surgery center gave me the old side-eye of derision.  I think she even threw in an eyeroll.

Whatever.

I smiled and said, “I finished chemo yesterday, what’s your problem?”

I really did.

And she stiffened her shoulders and ignored me.

Aggressive?  Me?  Perhaps.

Roids.

I wonder if that nice lady got plastics to remove the stick from her tush. Pink wig or no I’m still cuter.

Whatevs.

See, I’m still ‘roid ragin’.

This weekend I got the ‘roid swell.  That is the worst.  I get huge!  I inflate.  I always worry it is going to be permanent.

The doctor gave me some stuff to help with the swelling but it doesn’t seem to work much.  It just takes time.

I am very uncomfortable. And hideous.

Whatevs.

It’s the last time.

I took my last dose of steroids yesterday.  The pain started to set in last night.  It got pretty bad.  Bone crushing fun.

The dog slept in the crook of my arm all night.  She is quite the therapy dog without any training.  How do they know to be so good to us?

This time has been easier only because I know it is the last.  It still hurts.  But this is the last time I have to do this and it’s a good thing because I think if I had to do anymore all my nails would be gone and my skin would peel off. I am just fried.  FRIED.

My eyebrows are officially finito.  I lost my bottom row of eyelashes the morning after this last treatment and now my top lashes are almost gone too.  It’s crazy what this has done to me externally.

I just hope the chemo did it’s job inside.

And the ‘ROIDS!  THE ‘ROIDS!  They make my mind sharp but my body swollen and dull.  They make it so I can’t sleep but they exhaust me.  They make me think too much if I let them.  But this time around, I’ve actually figure out some stuff.

I am so glad to be done with these ‘roids.

I get my port out on Wednesday and then the real fun begins.

The journey continues.

Advertisements

2 thoughts on “Roids!

  1. Hahahahaha, I can just see you saying that to the grumpy lady! Priceless. Last time. Woo hoo!

  2. Roids are like a “frenemy”. They attack the inflammation causing the pain thus relieving the discomfort but in the process cause their own unique damage. As I’m dependent on them, I know how happy you will be to wave goodbye to steroids. Cabbage…I eat a lot of cabbage to counteract the swelling…it works for me. I eat it raw as coleslaw, steamed with butter, in soup, or as sauerkraut.

    Praying your strength, lashes, brows, and hair all return swiftly.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s